Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 130, NWS Bismarck, ND

July 16, 20114 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 16, 2011, 8:10 AM CDT for 4 counties in North Dakota. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2011, 8:10 AM CDT (13:10 UTC)
Expired
Jul 16, 2011, 9:00 AM CDT
In force
50 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Burleigh County, ND, McLean County, ND, Oliver County, ND, Sheridan County, ND

The radar

The Bismarck radar (KBIS), 44 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 8:30 AM CDTHAIL 0.88Wilton, ND
Jul 16, 8:32 AM CDTHAIL 1Wilton, ND
Jul 16, 8:40 AM CDTHAIL 1Regan, ND
Jul 16, 9:00 AM CDTHAIL 0.88Wing, NDDIME TO NICKEL SIZE HAIL... 4 TO 5 MINUTES IN DURATION...

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 1.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WUUS53 KBIS 161310
SVRBIS
NDC015-055-065-083-161400-
/O.NEW.KBIS.SV.W.0130.110716T1310Z-110716T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
810 AM CDT SAT JUL 16 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHEASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  EASTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHWESTERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 900 AM CDT

* AT 808 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PRICE...OR 22 MILES NORTHWEST OF BISMARCK...AND MOVING NORTHEAST AT
  40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CROSS RANCH STATE PARK...BALDWIN...WILTON...REGAN...NEW JOHNS LAKE
  AND WING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4716 10114 4732 10094 4752 10031 4704 10025
      4698 10098 4698 10103
TIME...MOT...LOC 1310Z 239DEG 35KT 4711 10095
WIND...HAIL 60MPH 1.00IN

$$

HAMILTON
3 follow-up statements
762 
WWUS53 KBIS 161329
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
829 AM CDT SAT JUL 16 2011

NDC065-161339-
/O.CAN.KBIS.SV.W.0130.000000T0000Z-110716T1400Z/
OLIVER ND-
829 AM CDT SAT JUL 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OLIVER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4703 10076 4732 10094 4752 10031 4704 10025
TIME...MOT...LOC 1329Z 246DEG 37KT 4719 10064

$$

NDC015-055-083-161400-
/O.CON.KBIS.SV.W.0130.000000T0000Z-110716T1400Z/
BURLEIGH ND-MCLEAN ND-SHERIDAN ND-
829 AM CDT SAT JUL 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SHERIDAN...SOUTHEASTERN MCLEAN AND NORTHERN BURLEIGH COUNTIES UNTIL
900 AM CDT...

AT 826 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
EAST OF WILTON...OR 26 MILES NORTH OF BISMARCK...MOVING NORTHEAST AT
40 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEW JOHNS LAKE...REGAN AND WING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4703 10076 4732 10094 4752 10031 4704 10025
TIME...MOT...LOC 1329Z 246DEG 37KT 4719 10064
WIND...HAIL 60MPH 1.00IN

$$

HAMILTON
441 
WWUS53 KBIS 161336
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
836 AM CDT SAT JUL 16 2011

NDC015-055-083-161400-
/O.CON.KBIS.SV.W.0130.000000T0000Z-110716T1400Z/
BURLEIGH ND-MCLEAN ND-SHERIDAN ND-
836 AM CDT SAT JUL 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SHERIDAN...SOUTHEASTERN MCLEAN AND NORTHERN BURLEIGH COUNTIES UNTIL
900 AM CDT...

AT 833 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
REGAN...OR 27 MILES NORTH OF BISMARCK...MOVING NORTHEAST AT 45 MPH.

IN ADDITION...AT 832 AM CDT...QUARTER SIZED HAIL  WAS REPORTED IN 
WILTON WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  REAGAN AND WING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4703 10076 4732 10094 4752 10031 4704 10025
TIME...MOT...LOC 1335Z 246DEG 37KT 4720 10054
WIND...HAIL 60MPH 1.75IN

$$

HAMILTON
433 
WWUS53 KBIS 161400
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
900 AM CDT SAT JUL 16 2011

NDC015-055-083-161409-
/O.EXP.KBIS.SV.W.0130.000000T0000Z-110716T1400Z/
BURLEIGH ND-MCLEAN ND-SHERIDAN ND-
900 AM CDT SAT JUL 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHERIDAN...
SOUTHEASTERN MCLEAN AND NORTHERN BURLEIGH COUNTIES HAS BEEN
REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4703 10076 4732 10094 4752 10031 4704 10025
TIME...MOT...LOC 1359Z 246DEG 37KT 4730 10021

$$

HAMILTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 5:03 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 16, 5:03 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
503 AM CDT SAT JUL 16 2011

.SHORT TERM...TODAY THROUGH SUNDAY AFTERNOON...

MAIN HIGHLIGHTS IN THE SHORT TERM PERIOD WILL CONTINUE TO BE
CHANCES FOR STRONG TO SEVERE THUNDERSTORMS AND HOT AND HUMID
WEATHER CONDITIONS. A MODEL BLEND WILL SUFFICE...BUT DID LEAN
AWAY FROM THE GFS/EC DEPICTIONS OF PRECIP CHANCES/QPF PLACEMENT.

CURRENTLY...SOUTHWEST FLOW ALOFT REMAINS OVER THE NORTHERN PLAINS
LEADING TO ANOTHER NIGHT OF NOCTURNAL CONVECTION. STORMS CONTINUE
TO BE MARGINALLY SEVERE THANKS TO UPPER LEVEL SUPPORT VIA THE
RIGHT ENTRANCE REGION OF AN UPPER JET STREAK...AND MID LEVEL
SUPPORT ON THE NOSE OF A LLJ. THIS ACTIVITY LOOKS TO BE MAINTAINED
TILL AROUND AND SHORTLY AFTER 12Z WHEN FORCING STARTS TO DIMINISH.

LOTS OF UNCERTAINTY AS TO THUNDERSTORM CHANCES LATER TODAY INTO
THIS EVENING. MODELS DEPICT A RATHER STRONG CAPPING INVERSION
HOLDING THROUGHOUT TODAY FOR MOST PLACES. THE EXCEPTION LOOKS TO
BE AROUND THE DEVILS LAKE BASIN AREA AS WELL AS ACROSS FAR SOUTH
CENTRAL CANADA WHERE THE CAP IS WEAKER AND WHERE MODELS SUGGEST A
MID LEVEL S/WV IMPULSE WILL TRACK. THE GFS AND ECMWF BOTH DEVELOP
PRECIP ACROSS MOST OF MY CENTRAL COUNTIES ALONG THE SFC TROUGH.
THINK THE BETTER CHANCES WILL BE OVER MY NORTHEAST AND EAST
CENTRAL...CLOSER TO WHERE THE 4KM WRF AND NAM INDICATE POSSIBLE
CONVECTION. WILL MENTION THE POSSIBILITY OF SEVERE STORMS.

THE OTHER HIGHLIGHT FOR TODAY WILL BE THE VERY WARM TEMPERATURES
COMBINED WITH SFC DEWPOINT TEMPS IN THE 60S TO MID 70S. RESULTANT
HEAT INDEX VALUES WILL BE OPPRESSIVE TO SAY THE LEAST ACROSS MY
CENTRAL COUNTIES. NOT AS WARM OR MOIST WEST ON THE BACKSIDE OF THE
TROUGH BUT STILL MUGGY. STILL THINK THE HIGHER DAYTIME TEMPS WILL
BE ALONG THE SFC TROUGH AXIS WHERE WE MAY SEE SOME BETTER SOUTH TO
SOUTHWESTERLY MIXING WINDS. THIS IS WHERE I PAINTED MID/UPPER 90S.
DO NOT THINK WE WILL SEE 100 GIVEN THE HIGH HUMIDITY...BUT CANNOT
RULE IT OUT ENTIRELY EITHER IF WE ARE ABLE TO MIX DOWN DRIER AIR
ALOFT.

CONTINUED WARM AND MUGGY TONIGHT...BUT UNLIKE THE LAST TWO NIGHTS
THE CHANCES FOR NOCTURNAL THUNDERSTORMS WILL BE LITTLE TO NONE
THANKS TO THE LACK OF A NOCTURNAL LLJ AND WEAKER SUPPORT ALOFT.

WARM FRONT SETTLES NEAR THE ND/SD BORDER AREA FOR SUNDAY...KEEPING
THE HOTTER TEMPERATURES SUNDAY AFTERNOON/EARLY EVENING MORE OVER
MY SOUTHERN COUNTIES. LOWERED TEMPS NORTH AND MAINTAINED MID/UPPER
90S SOUTH. MOIST EASTERLY FLOW WILL CONTRIBUTE TO WIDESPREAD
DEWPOINTS IN THE 70S FOR ALL BUT THE FAR NORTH AND WEST. HEAT
INDEX VALUES SUNDAY LOOK TO BE HIGHER SOUTH CENTRAL AND SOUTHEAST
THAN TODAY...AS WELL AS SOUTHWEST. LATER SHIFTS WILL NEED TO
CONSIDER ADDING PARTS OF SOUTHWESTERN NORTH DAKOTA INTO THE
EXCESSIVE HEAT WARNING OR INTRODUCE A HEAT ADVISORY. CHANCES FOR
THUNDERSTORMS SUNDAY DAYTIME WILL BE MINIMAL WITH THE UPPER LEVEL
RIDGE BUILDING FARTHER NORTH RESULTING IN A STRONG CAP.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...

OVERALL WEATHER PATTERN REMAINS ABOUT THE SAME WITH THE
SUBTROPICAL RIDGE ANCHORED OVER THE CENTRAL PLAINS. PRECIPITATION
CHANCES WILL AVERAGE ONLY IN THE SLIGHT CHANCE CATEGORY MONDAY AND
TUESDAY WITH MODELS CONTINUING TO DEPICT THE RIDGE FARTHER TO THE
NORTH RESULTING IN A STRONG CAPPING INVERSION PERSISTING OVER THE
DAKOTAS. THIS WILL ALSO CAUSE HOT AND MUGGY CONDITIONS TO CONTINUE
THROUGH TUESDAY. BY MID WEEK A POTENT UPPER LEVEL S/WV TROUGH WILL
EJECT EAST-NORTHEAST ACROSS THE ROCKIES AND INTO SOUTH CENTRAL
CANADA...PUSHING THE RIDGE FARTHER SOUTH FINALLY ALLOWING DRY
SURFACE HIGH PRESSURE TO BUILD EAST INTO THE REGION. THE PATTERN
THEN TRIES TO REESTABLISH BACK TO OUR CURRENT FLOW.

&&

.AVIATION...

CURRENTLY...WIDESPREAD SHOWERS AND THUNDERSTORMS ARE DEVELOPING
ACROSS THE WEST NEAR KISN/KMOT/KDIK. WITHIN THESE STORMS...EXPECT
MVFR CEILINGS...SMALL HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...AND WINDS GUSTING UP TO 40 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL POSSIBLY AFFECT KBIS BY 12 UTC.

VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGHOUT THE
PERIOD...EXCEPT FOR MVFR CEILINGS IN SHOWERS AND THUNDERSTORMS...AS
WELL AS SOME PERIODS OF MVFR/IFR POSSIBLY AT KJMS/KBIS...WHERE
SCATTERED FOG MAY DEVELOP. THUNDERSTORMS MAY REDEVELOP LATER IN THE
PERIOD...AFTER 18 UTC...BUT THERE IS HIGH UNCERTAINTY TO WHETHER OR
NOT REDEVELOPMENT OCCURS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON
TO 10 PM CDT /9 PM MDT/ TUESDAY FOR NDZ011>013-019>023-025-
034>037-042-045>048-050-051.

&&

SHORT TERM...NH
LONG TERM....NH
AVIATION...LTH
Hazardous weather outlook, Jul 16, 4:21 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
421 AM CDT SAT JUL 16 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-171100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
421 AM CDT SAT JUL 16 2011 /321 AM MDT SAT JUL 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH TUESDAY AFTERNOON FOR PORTIONS OF WEST AND CENTRAL NORTH
DAKOTA. HEAT INDEX VALUES OF 100 TO 110 ARE EXPECTED EACH DAY
DURING THIS PERIOD. THE LATEST INFORMATION CAN BE FOUND IN THE
BISNPWBIS PRODUCT.

THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF WEST AND CENTRAL
NORTH DAKOTA SATURDAY MORNING. A FEW STORMS MAY BE SEVERE WITH
DAMAGING WINDS..LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND INTO
TONIGHT MAINLY CENTRAL AND EAST THIS AFTERNOON AND EVENING...THEN
INCLUDING THE NORTHWEST OVERNIGHT. SOME STORMS MAY BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN EXCESSIVE HEAT WARNING IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH TUESDAY AFTERNOON FOR PORTIONS OF WEST AND CENTRAL NORTH
DAKOTA. HEAT INDEX VALUES OF 100 TO 110 ARE EXPECTED EACH DAY
DURING THIS PERIOD. THE LATEST INFORMATION CAN BE FOUND IN THE
BISNPWBIS PRODUCT.

CHANCES FOR THUNDERSTORMS ARE FORECAST EACH PERIOD. STRONG TO
SEVERE STORMS WILL REMAIN A THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE HIGHLY ENCOURAGED TO REPORT ANY SEVERE WEATHER AND
HEAVY RAIN REPORTS.

HEINERT

In the hours before

Local storm report, Jul 16, 4:19 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CDT SAT JUL 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 AM     HAIL             GRASSY BUTTE            47.39N 103.25W
07/16/2011  M0.88 INCH       MCKENZIE           ND   CO-OP OBSERVER

&&

LHUBER
Local storm report, Jul 16, 7:06 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
706 AM CDT SAT JUL 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HAIL             BEULAH                  47.26N 101.78W
07/16/2011  E1.75 INCH       MERCER             ND   LAW ENFORCEMENT

&&

THAMILTO
Local storm report, Jul 16, 7:08 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
708 AM CDT SAT JUL 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HAIL             2 NW BEULAH             47.28N 101.81W
07/16/2011  M1.00 INCH       MERCER             ND   CO-OP OBSERVER

            PEA TO QUARTER SIZE HAIL...HEAVY RAIN...

&&

LHUBER
Local storm report, Jul 16, 7:17 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
717 AM CDT SAT JUL 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 AM     HAIL             1 W HAZEN               47.29N 101.64W
07/16/2011  M0.88 INCH       MERCER             ND   TRAINED SPOTTER

&&

LHUBER
Local storm report, Jul 16, 7:31 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
731 AM CDT SAT JUL 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     TSTM WND GST     HAZEN                   47.29N 101.62W
07/16/2011  M71 MPH          MERCER             ND   AWOS

&&

NHEINERT
Special weather statement, Jul 16, 8:02 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
802 AM CDT SAT JUL 16 2011

NDZ034-035-161345-
BURLEIGH ND-MORTON ND-
802 AM CDT SAT JUL 16 2011

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN MORTON AND SOUTHERN
BURLEIGH COUNTIES UNTIL 845 AM CDT...

AT 758 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THE OUTFLOW BOUNDARY FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
22 MILES NORTH OF MANDAN TO 12 MILES SOUTH OF MANDAN...AND MOVING
EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS OUTFLOW BOUNDARY AS
IT MOVES THROUGH BISMARCK AND MANDAN BETWEEN 800 AM AND 830 AM CDT.
LITTLE OR NO PRECIPITATION IS EXPECTED. FARTHER NORTH...FROM BALDWIN
TO WILTON...BRIEF BUT VERY HEAVY RAIN CAN BE EXPECTED WITH SMALL
HAIL.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BISMARCK...
  BALDWIN...
  LINCOLN...
  MENOKEN...
  MCKENZIE...
  STERLING...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HAMILTON

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 11:32 PM CDTSevere Thunderstorm WarningBISBillings, Golden Valley, McKenzie58 min
Jul 16, 1:21 AM CDTSevere Thunderstorm WarningBISDunn, McLean, Mountrail, Ward54 min
Jul 16, 1:34 AM CDTAreal Flood AdvisoryBISBurke, Mountrail, Williams6 hr
Jul 16, 4:34 AM CDTAreal Flood AdvisoryBISMcKenzie3 hr
Jul 16, 5:03 AM CDTSevere Thunderstorm WarningBISDunn, McKenzie57 min
Jul 16, 5:32 AM CDTAreal Flood AdvisoryBISDunn, McKenzie3 hr
Jul 16, 5:58 AM CDTSevere Thunderstorm WarningBISDunn, McLean, Mercer, Mountrail62 min
Jul 16, 6:43 AM CDTSevere Thunderstorm WarningBISMercer33 min
Jul 16, 7:14 AM CDTSevere Thunderstorm WarningBISMcLean, Mercer, Oliver61 min
Jul 16, 8:54 AM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, Sheridan, Wells51 min
Jul 16, 9:02 AM CDTSevere Thunderstorm WarningBISMcLean, Sheridan43 min
Jul 16, 9:28 AM CDTSevere Thunderstorm WarningBISFoster, Wells62 min
Jul 16, 9:36 AM CDTSevere Thunderstorm WarningBISSheridan, Wells39 min
Jul 16, 5:31 PM CDTTornado WarningBISBurleigh, Sheridan29 min
Jul 16, 5:57 PM CDTTornado WarningBISSheridan, Wells33 min
Jul 16, 6:29 PM CDTTornado WarningBISSheridan, Wells31 min
Jul 16, 6:52 PM CDTSevere Thunderstorm WarningBISGrant, Morton, Sioux53 min
Jul 16, 6:59 PM CDTSevere Thunderstorm WarningBISWells61 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.